Format

Send to

Choose Destination
Clin Pharmacol Ther. 2010 Jun;87(6):693-8. doi: 10.1038/clpt.2010.33. Epub 2010 May 5.

CYP2C9*3 Loss-of-Function Allele Is Associated With Acute Upper Gastrointestinal Bleeding Related to the Use of NSAIDs Other Than Aspirin.

Author information

1
Hepatology Department, Assistance Publique H├┤pitaux de Paris, Saint-Antoine Hospital, University Pierre et Marie Curie, Paris, France.

Abstract

Nonsteroidal anti-inflammatory drugs (NSAIDs), other than aspirin, are to some extent metabolized by cytochrome P450 2C9 (CYP2C9). The CYP2C9 359Leu (CYP2C9*3) loss-of-function allele could be a risk factor for acute upper gastrointestinal bleeding (AUGIB) related to the use of NSAIDs other than aspirin. To test this hypothesis, we performed a prospective, multicenter, case-case study in patients hospitalized for AUGIB related to the use of NSAIDs. A total of 131 patients had been treated with aspirin and 57 patients had been treated with an NSAID other than aspirin (non-ASP). In the aspirin group, 12 patients (9.2%) had the CYP2C9 359Leu allele as compared with 19 (33.3%) in the non-ASP group (odds ratio (OR) = 5.0; 95% confidence interval 2.2-11.1, P < 0.0001). In a multivariate analysis, CYP2C9 359Leu remained associated with the non-ASP group (OR = 7.2 (2.6-20.3), P = 0.0002) even though 40% of these patients were under treatment with antiulcer drugs at the time of admission. Therefore the results of the study support the hypothesis that the CYP2C9 359Leu allele is a robust risk factor for AUGIB related to the use of NSAIDs other than aspirin.

PMID:
20445534
DOI:
10.1038/clpt.2010.33
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wiley
Loading ...
Support Center